Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 12, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Aug 20, 2025, 3:55 AM EDT for Monroe County, Niagara County, Orleans County, New York. It took effect at Aug 20, 2025, 2:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2025, 3:55 AM EDT (07:55 UTC)
- In effect from
- Aug 20, 2025, 2:00 PM EDT
- Expired
- Aug 21, 2025, 4:09 PM EDT
- In force
- 26 hr
- Issued by
- NWS Buffalo, NY
Counties Monroe County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 54 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530 WHUS41 KBUF 200755 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 355 AM EDT Wed Aug 20 2025 NYZ001-002-201600- /O.NEW.KBUF.BH.S.0012.250820T1800Z-250821T2100Z/ Niagara-Orleans- 355 AM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...From 2 PM EDT this afternoon through Thursday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
6 follow-up statements
331 WHUS41 KBUF 201510 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1110 AM EDT Wed Aug 20 2025 NYZ001-002-202315- /O.CON.KBUF.BH.S.0012.250820T1800Z-250821T2100Z/ Niagara-Orleans- 1110 AM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through Thursday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
238 WHUS41 KBUF 201937 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 337 PM EDT Wed Aug 20 2025 NYZ003-210345- /O.EXB.KBUF.BH.S.0012.250820T2100Z-250821T1000Z/ Monroe- 337 PM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Monroe county. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001-002-210345- /O.CON.KBUF.BH.S.0012.000000T0000Z-250821T2100Z/ Niagara-Orleans- 337 PM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through Thursday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
140 WHUS41 KBUF 210139 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 939 PM EDT Wed Aug 20 2025 NYZ001-002-211200- /O.CON.KBUF.BH.S.0012.000000T0000Z-250821T2100Z/ Niagara-Orleans- 939 PM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through Thursday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003-211000- /O.CON.KBUF.BH.S.0012.000000T0000Z-250821T1000Z/ Monroe- 939 PM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe county. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
910 WHUS41 KBUF 210747 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 347 AM EDT Thu Aug 21 2025 NYZ003-210900- /O.CAN.KBUF.BH.S.0012.000000T0000Z-250821T1000Z/ Monroe- 347 AM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ NYZ001-002-211600- /O.CON.KBUF.BH.S.0012.000000T0000Z-250821T2100Z/ Niagara-Orleans- 347 AM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
220 WHUS41 KBUF 211558 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1158 AM EDT Thu Aug 21 2025 NYZ001-002-212100- /O.CON.KBUF.BH.S.0012.000000T0000Z-250821T2100Z/ Niagara-Orleans- 1158 AM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
217 WHUS41 KBUF 212009 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 409 PM EDT Thu Aug 21 2025 NYZ001-002-212115- /O.CAN.KBUF.BH.S.0012.000000T0000Z-250821T2100Z/ Niagara-Orleans- 409 PM EDT Thu Aug 21 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Aug 20, 1:56 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 20, 1:56 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
156 AM EDT Wed Aug 20 2025
.SYNOPSIS...
An area of low pressure, with its inverted trough stretching
northward across Western New York, will track south of the state
line today with morning rain showers and perhaps a few rumbles of
thunder becoming scattered through the afternoon hours. A few
showers of rain tonight with a cool northeast wind before activity
ends and a period of fair weather commences Thursday through the
start of the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
This early morning an area of low pressure is near central Lake
Erie. Plenty of low level convergence within an inverted surface
trough and low level moisture will maintain these showers through
the morning hours.
Instability is not great, with the deeper MUCAPE values lying along
and south of the track of the surface low with just a low chance
thunder threat across the Southern Tier and later southern Finger
Lakes through the day.
As the low level moisture increases further through the morning
hours with the presence of a now 850 hPa low overhead we could
see moderate rainfall from this activity, with several areas
picking up beneficial rainfall amounts over a several hour
period of half to one inch. The "lengthy" period that the rain
will fall combined with the recent abnormally dry conditions
will greatly minimize the flooding threat.
There will be a drying trend this afternoon and evening as the
inverted surface trough fades to the south. Cold air advection
within northeast flow may bring reverse flow light lake effect rain
showers along both eastern Great Lakes, with perhaps these showers
grazing the southern shoreline of Lake Erie tonight.
Thursday will start with clouds around but as moisture depleted from
top to bottom in the atmosphere we could start to see some breaks in
the clouds from north to south through the afternoon hours.
Northeast flow will maintain pleasantly cool afternoon temperatures
in the lower to mid 70s.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A long wave ridge will build into the Great Lakes region Thursday
night through Friday night. An upper level trough moving down from
Canada will cause the ridge to suppress southward beginning
Saturday. High pressure will settle across the region Thursday night
through Friday night and dry weather is expected during this time.
The high will move east Saturday and return flow brings moisture up
from the south, a few showers and storms can't be ruled out Saturday
afternoon.
High temperatures will be a few degrees above normal, while low
temperatures will be near normal Thursday night through Saturday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
An anomalously deep trough will move into the Great Lakes region
this weekend into next work week. This pattern shift will bring
cool, unsettled weather to western and north-central NY.
Deep moisture will surge northward ahead of the upper level trough
Saturday night into Sunday. A cold front will approach the region
Saturday night and showers and a few storms should expand in
coverage across the region. Coverage of strong thunderstorms will
depend on the timing of the front Sunday. A cooler airmass will move
into the region with mean 850mb temperatures falling to the single
digits by Monday-Tuesday. As embedded shortwave troughs and
associated moisture pass through the region, showers with lake
enhancement will be possible early next week.
It is likely that temperatures will be below normal Monday through
Wednesday, with day times highs in the mid 60s to mid 70s, warmest
along the lake plains.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
For the 06Z TAFS mainly VFR flight conditions are found with an area
of rain showers across our region. An area of low pressure, with its
inverted trough stretching northward across Western New York, will
track south of the state line today with these morning rain showers
and perhaps a few rumbles of thunder becoming scattered through the
afternoon hours.
Flight conditions will lower to low end MVFR to IFR as moisture in
the lower levels increases in conjunction with the 850 hPa low
pressure reaching WNY. This will likely occur between 09Z and 15Z
this morning...with then these low ceiling heights likely
fluctuating between IFR and MVFR through the remainder of the TAF
cycle.
For areas east of Lake Ontario (KART) which will lie farther
away from the inverted trough, and have a slight downslope
component, ceiling heights will have a hard time lowering to IFR,
with MVFR/VFR predominate through the TAF cycle.
Though the rain showers will become scattered to isolated through
the afternoon and overnight hours, the low level moisture will
linger with MVFR/IFR ceiling heights continuing.
Outlook...
Thursday through Saturday...VFR.
Saturday night and Sunday...MVFR/VFR. Rain showers likely.
&&
.MARINE...
An area of low pressure, with its inverted trough stretching
northward across Western New York, will track south of the state
line today with morning rain showers and perhaps a few rumbles of
thunder becoming scattered through the afternoon hours. Additionally
conditions become somewhat favorable for waterspouts on Lake Erie
today with the passage of a surface trough.
With this low passing from Lake Erie and then just southward of the
state line northeast flow will dominate the next 48 hours...with
speeds over 20 knots on both Lake Erie and the central and western
waters of Lake Ontario bringing the need for small craft
advisories.
Though the northeast flow continues Thursday, wind speeds will begin
to lower by Thursday night allowing for waves to begin to diminish
and ending the SCA period. A lighter wind flow is then expected for
Friday and Saturday, becoming southerly ahead of an upstream cold
front.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 8 PM this evening to 8 PM EDT
Thursday for LEZ040-041.
Small Craft Advisory from 2 PM this afternoon to 8 PM
EDT Thursday for LOZ042.
Small Craft Advisory from 8 PM this evening to 5 PM EDT
Thursday for LOZ043.
&&
SYNOPSIS...Thomas
NEAR TERM...Thomas
SHORT TERM...HSK
LONG TERM...HSK
AVIATION...Thomas
MARINE...ThomasHazardous weather outlook, Aug 20, 3:55 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 355 AM EDT Wed Aug 20 2025 NYZ003>008-010>014-019>021-085-210800- Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 355 AM EDT Wed Aug 20 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-210800- Niagara-Orleans- 355 AM EDT Wed Aug 20 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-042>045-062>065-SLZ022-024-210800- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 355 AM EDT Wed Aug 20 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-210800- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 355 AM EDT Wed Aug 20 2025 This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. There is a chance for waterspouts today and tonight on Lake Erie. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.